Alert archive / Virginia / Special Weather Statements in 2015

Special Weather Statement, NWS Blacksburg, VA

August 15, 2015Wythe County, Virginia

NWS Blacksburg, VA issued this special weather statement at Aug 15, 2015, 6:21 PM EDT for Wythe County, Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2015, 6:21 PM EDT (22:21 UTC)
Expired
Aug 15, 2015, 6:45 PM EDT
In force
24 min
Issued by
NWS Blacksburg, VA

County Wythe County, VA

The radar

The Roanoke radar (KFCX), 95 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 152 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
152 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1235 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

726 
WWUS81 KRNK 152221
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
621 PM EDT SAT AUG 15 2015
 
VAZ009-012-152245-
WYTHE-SMYTH-
621 PM EDT SAT AUG 15 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SMYTH AND WEST 
CENTRAL WYTHE COUNTIES...

AT 620 PM EDT...A STRONG THUNDERSTORM WAS OVER MARION WYTHEVILLE...
MOVING EAST AT 10 MPH.

WINDS OF 30 MPH TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS 
STORM.

LOCATIONS IMPACTED INCLUDE...
RURAL RETREAT...
AND MARION WYTHEVILLE. 

HEAVY RAINFALL IS ALSO OCCURRING AND MAY CAUSE PONDING OF WATER ON 
ROADWAYS.

LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE 
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3695 8138 3697 8137 3697 8135 3699 8132
      3700 8121 3684 8124 3690 8140 3697 8140
TIME...MOT...LOC 2220Z 283DEG 7KT 3694 8135 
$$

MBS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 15, 2:58 PM EDT, 3 hours 23 minutes earlier.

Area forecast discussion, Aug 15, 2:58 PM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
258 PM EDT SAT AUG 15 2015

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE MAKING PROGRESS EASTWARD...ALLOWING FOR
MORE MOISTURE AND INSTABILITY TO WORK ITS WAY INTO AT LEAST WESTERN
PARTS OF THE REGION THROUGH MONDAY. ANTICIPATE ISOLATED TO SCATTERED
AFTERNOON AND EVENING SHOWERS AND STORMS AND MODERATING
TEMPERATURES. TUESDAY THROUGH THURSDAY...A SERIES OF FRONTAL SYSTEMS
WILL ENTER...STALL OVER THE REGION...AND BE THE FOCUS FOR GREATER
COVERAGE OF SHOWERS AND STORMS FOR THE ENTIRE REGION.

&&

.NEAR TERM /THROUGH SUNDAY/...
AS OF 245 PM EDT SATURDAY...

ISOLATED TO SCATTERED SHOWERS AND A FEW STORMS HAVE DEVELOPED ACROSS
THE THE WESTERN...SOUTHWESTERN...AND SOUTHERN SECTIONS OF THE
FORECAST AREA. DEVELOPMENT IN THE NORTHWEST IS STILL ANTICIPATED AS
WE CONTINUE TO GAIN A COUPLE MORE HOURS OF HEATING THIS AFTERNOON.
THE BEST COVERAGE IS ALONG AND NEAR THE CREST OF THE BLUE RIDGE
SOUTHWEST OF GALAX VIRGINIA...SOUTHWEST INTO THE MOUNTAINS AND
FOOTHILLS OF NORTH CAROLINA. THE CONVECTION IS EXPECTED TO CONTINUE
INTO THE EARLY EVENING HOURS...AND THEN DISSIPATE THROUGH
MIDNIGHT...LASTING THE LONGEST WHERE COVERAGE IS NOW THE GREATEST.

OVERNIGHT...A VEIL OF CIRRUS CLOUDS IS EXPECTED TO COVER THE SKY TO
VARIOUS DEGREES OF THICKNESS. THIS MAY BE ENOUGH TO MITIGATE SOME OF
THE FOG FORMATION PROCESS. HOWEVER...THERE BOTH MOUNTAIN AND RIVER
VALLEY FOG IS AGAIN TO DEVELOP TONIGHT...ESPECIALLY IN AREAS THAT
RECEIVE PRECIPITATION THIS AFTERNOON AND EVENING. LOW TEMPERATURES
WILL RANGE FROM THE UPPER 50S TO AROUND 60 ACROSS THE MOUNTAINS WITH
LOW TO MID 60S ACROSS THE PIEDMONT.

FOR SUNDAY...A NEAR REPEAT OF TODAY IS EXPECTED AS THE CENTER OF THE
SURFACE HIGH REMAINS EAST OF THE REGION...AND MOISTURE AND INCREASED
STABILITY WORKS ITS WAY INTO WESTERN PARTS OF THE AREA. ANTICIPATE
FOG DISSIPATION IN THE EARLY MORNING...CUMULUS CLOUD DEVELOPMENT BY
LATE MORNING...AND ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM
DEVELOPMENT BY THE EARLY AFTERNOON. COVERAGE WILL AGAIN BE GREATEST
ACROSS THE SOUTHWEST PORTION OF THE FORECAST AREA WITH LESSER
COVERAGE NORTH AND EAST. HIGH TEMPERATURES WILL RANGE FROM AROUND 80
TO THE LOWER 80S ACROSS THE MOUNTAINS WITH UPPER 80S TO AROUND 90
ACROSS THE PIEDMONT.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
AS OF 230 PM EDT SATURDAY...

WEAK FLOW RESIDES THIS PERIOD...WITH 5H PATTERN EXHIBITING
VARIABILITY/WEAK WAVES ACROSS THE TN/OH VALLEYS. THESE
WAVES WILL SHIFT EAST TOWARD THE MID ATLANTIC. MODELS ARE SPREAD
APART FOR THE PIECES OF ENERGY BUT OVERALL LOOKS LIKE A DECENT
THREAT FOR SHOWERS AND STORMS EACH DAY OVER THE MOUNTAINS AT
LEAST...WITH ISOLATED TO WIDELY SCATTERED COVERAGE IN THE
EAST...WORKING OFF ANY OUTFLOW AND WEAK UPPER SUPPORT.

TEMPS WILL STAY IN THE NORM OR JUST ABOVE NORMAL RANGE WITH LOWS IN
THE LOW 60S WEST TO MID TO UPPER 60S EAST.

HIGHS WILL RANGE FROM THE UPPER 70S TO LOWER 80S MOUNTAINS...WITH
MID 80S TO AROUND 90 EAST.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 200 PM EDT SATURDAY...

A COUPLE OF SHORTWAVES LIFT NORTHEASTWARD INTO THE GREAT LAKES
TOWARD JAMES BAY MID TO LATE WEEK. MUCH OF OUR AREA WILL RESIDE
UNDER RIDGE WITH A FEW WEAKER IMPULSES PUSHING ACROSS. MOST
FRONTAL ACTIVITY WILL STAY ENHANCE FURTHER NORTHWEST OF THE
FORECAST AREA.

VERY WARM AND INCREASINGLY HUMID CONDITIONS WILL OCCUR OVER MUCH OF
THE REGION.

BASICALLY WE WILL SEE DAILY THREAT OF SHRA/TSRA MAINLY IN THE
AFTERNOON AND EVENING.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
AS OF 125 PM EDT SATURDAY...

ISOLATED TO SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP
THIS AFTERNOON MAINLY IN AREAS ALONG AND WEST OF THE CREST OF THE
BLUE RIDGE. THE VAST MAJORITY OF THE REGION WILL MAINTAIN VFR
CONDITIONS. BRIEF...TEMPORARY IFR/MVFR CONDITIONS WILL EXIST UNDER
THE SHOWERS AND STORMS WITH HEAVY CORES. SURFACE WINDS WILL BE
LIGHT AND VARIABLE OUTSIDE AREAS OF CONVECTION...WITH BRIEF GUSTY
CONDITIONS WITHIN THE HEAVIER CORES.

OVERNIGHT...IFR/MVFR RIVER AND VALLEY FOG IS EXPECTED TO
REDEVELOP...ESPECIALLY FOR ANY REGION THAT RECEIVES PRECIPITATION
THIS AFTERNOON AND EVENING. ANY SUB-VFR CONDITIONS SHOULD IMPROVE
TO VFR BY 13Z/9AM SUNDAY. ISOLATED CONVECTION WILL AGAIN BE
POSSIBLE LATE IN THE TAF PERIOD...16-18Z/NOON-2PM...IN THE WEST ON
SUNDAY.

EXTENDED AVIATION DISCUSSION...

THROUGH MONDAY...DAYTIME CONVECTION WILL BECOME A BIT MORE
ORGANIZED AS THE INFLUENCE OF THE SURFACE HIGHS SHIFTS TO OUR
EAST...AND A BETTER FEED OF MOISTURE AN INSTABILITY WORKS ITS WAY
INTO AT LEAST WESTERN PORTIONS OF THE AREA. LOCALIZED IFR/MVFR
CONDITIONS WILL BE POSSIBLE UNDER ANY OF THE STRONGER CORES WHILE
THE VAST MAJORITY OF THE REGION REMAINS VFR. NIGHTTIME MOUNTAIN
AND RIVER VALLEY FOG WILL BECOME MORE PRONOUNCED AS SOIL MOISTURE
INCREASES FROM THE INCREASED DAYTIME PRECIPITATION.

TUESDAY THROUGH THURSDAY....SHOWER AND THUNDERSTORM...AND SUB-VFR
CONDITIONS...WILL INCREASE IN COVERAGE THANKS TO A SERIES OF
FRONTAL BOUNDARIES THAT WILL ENTER...AND THEN STALL OVER THE
REGION. THESE BOUNDARIES WILL ACT AS THE FOCUSING MECHANISM FOR
MULTIPLE ROUNDS OF PRECIPITATION ACTIVITY.

&&

.EQUIPMENT...
ELECTRONIC TECHNICIANS WILL BE SWITCHING OUT THE ANTENNA FOR THE
LYNCHBURG NOAA WEATHER RADIO TRANSMITTER. THE LYNCHBURG WEATHER
RADIO BROADCAST...STATION WXL92...ON A FREQUENCY OF 162.550
MHZ...WILL BE OFF THE AIR...MOST OF THE TIME SUNDAY AUGUST 16TH
DURING THE DAYTIME HOURS. ADDITIONAL MAINTENANCE MAY BE REQUIRED MONDAY
AUGUST 17TH AS WELL.

IF HAZARDOUS WEATHER IS EXPECTED...THIS MAINTENANCE WILL BE
POSTPONED OR CANCELLED.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...DS
NEAR TERM...DS
SHORT TERM...WP
LONG TERM...WP
AVIATION...DS
EQUIPMENT...
Hazardous weather outlook, Aug 15, 2:57 PM EDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
257 PM EDT SAT AUG 15 2015

NCZ001>003-018-019-VAZ007-009>017-032-WVZ042-161900-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-PATRICK-MERCER-
257 PM EDT SAT AUG 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE SLOW MOVING...AND MAY
PRODUCE HEAVY RAINFALL...RESULTING IN MINOR LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN SUNDAY AFTERNOON.
THE SLOW MOVING STORMS MAY PRODUCE HEAVY RAINFALL...RESULTING IN
MINOR LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-020-VAZ018>020-022>024-033>035-043>047-058-059-WVZ043-044-
507-508-161900-
STOKES-ROCKINGHAM-CASWELL-YADKIN-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
257 PM EDT SAT AUG 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 15, 5:33 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
533 PM EDT SAT AUG 15 2015

NCZ020-152145-
YADKIN-
533 PM EDT SAT AUG 15 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL YADKIN COUNTY...

AT 532 PM EDT...A STRONG THUNDERSTORM WAS OVER COURTNEY. THE STORM
WAS NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
AND COURTNEY.

HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3605 8069 3610 8065 3607 8059 3605 8060
TIME...MOT...LOC 2132Z 112DEG 3KT 3606 8065

MBS
Special weather statement, Aug 15, 5:41 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
541 PM EDT SAT AUG 15 2015

VAZ015-152215-
GRAYSON-
541 PM EDT SAT AUG 15 2015

...A THUNDERSTORM WILL AFFECT CENTRAL GRAYSON COUNTY...

AT 540 PM EDT...A THUNDERSTORM WAS NEAR BRIDLE CREEK. THE STORM WAS
NEARLY STATIONARY.

WINDS OF 30 MPH TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...
BRIDLE CREEK...
AND FLATRIDGE.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
PONDING OF WATER ON ROADWAYS.

LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3670 8112 3660 8117 3663 8137 3674 8132
TIME...MOT...LOC 2140Z 112DEG 2KT 3667 8124

MBS
Special weather statement, Aug 15, 5:50 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
550 PM EDT SAT AUG 15 2015

VAZ014-022-152215-
ROANOKE-MONTGOMERY-
550 PM EDT SAT AUG 15 2015

...THUNDERSTORMS WILL AFFECT SOUTHWESTERN ROANOKE AND EAST CENTRAL
MONTGOMERY COUNTIES...

AT 548 PM EDT...THUNDERSTORMS EXTENDED FROM NEAR BENT MOUNTAIN...
THROUGH ELLISTON-LAFAYETTE...TO NEAR SHAWSVILLE. THE STORMS WERE
MOVING TO THE NORTH AROUND 5 MPH.

WIND GUSTS NEAR 30 MPH AND LOCALLY HEAVY DOWNPOURS ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SHAWSVILLE...
ELLISTON-LAFAYETTE...
AND ELLISTON.

LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3728 8017 3726 8037 3715 8032 3716 8013
TIME...MOT...LOC 2148Z 168DEG 3KT 3720 8018 3723 8026 3719 8032

MBS
Special weather statement, Aug 15, 6:05 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
605 PM EDT SAT AUG 15 2015

NCZ020-152230-
YADKIN-
605 PM EDT SAT AUG 15 2015

...THUNDERSTORMS WILL AFFECT SOUTHEASTERN YADKIN COUNTY...

AT 603 PM EDT...THUNDERSTORMS EXTENDED FROM NEAR EAST BEND TO
COURTNEY...AND MOVING SOUTHEAST AT 5 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
YADKINVILLE...
EAST BEND...
HUNTSVILLE...
LONE HICKORY...
AND SHACKTOWN.

LOCALLY HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3605 8071 3607 8073 3626 8047 3622 8043
      3621 8045 3617 8044 3614 8044 3612 8046
      3612 8049 3611 8051 3608 8051 3605 8050
TIME...MOT...LOC 2203Z 326DEG 5KT 3623 8045 3606 8066

MBS
Special weather statement, Aug 15, 6:09 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
609 PM EDT SAT AUG 15 2015

VAZ010-152245-
BLAND-
609 PM EDT SAT AUG 15 2015

...A THUNDERSTORM WILL AFFECT CENTRAL BLAND COUNTY...

AT 608 PM EDT...A THUNDERSTORM WAS OVER CLEAR FORK...MOVING
SOUTHEAST AT 5 MPH.

WINDS IN EXCESS OF 30 MPH AND LOCALLY HEAVY DOWNPOURS ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BASTIAN...
AND HICKSVILLE.

LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3716 8126 3722 8124 3720 8110 3710 8116
TIME...MOT...LOC 2208Z 294DEG 5KT 3718 8120

MBS
Special weather statement, Aug 15, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
621 PM EDT SAT AUG 15 2015

VAZ009-012-152245-
WYTHE-SMYTH-
621 PM EDT SAT AUG 15 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SMYTH AND WEST
CENTRAL WYTHE COUNTIES...

AT 620 PM EDT...A STRONG THUNDERSTORM WAS OVER MARION WYTHEVILLE...
MOVING EAST AT 10 MPH.

WINDS OF 30 MPH TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
RURAL RETREAT...
AND MARION WYTHEVILLE.

HEAVY RAINFALL IS ALSO OCCURRING AND MAY CAUSE PONDING OF WATER ON
ROADWAYS.

LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3695 8138 3697 8137 3697 8135 3699 8132
      3700 8121 3684 8124 3690 8140 3697 8140
TIME...MOT...LOC 2220Z 283DEG 7KT 3694 8135

MBS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 8:30 PM EDTSpecial Weather StatementRNKGiles30 min
Aug 15, 2:33 PM EDTSpecial Weather StatementRNKBland27 min
Aug 15, 3:05 PM EDTSpecial Weather StatementRNKPatrick25 min
Aug 15, 3:42 PM EDTSpecial Weather StatementRNKCity of Galax33 min
Aug 15, 4:37 PM EDTSpecial Weather StatementRNKCarroll23 min
Aug 15, 5:07 PM EDTSpecial Weather StatementRNKGrayson23 min
Aug 15, 5:21 PM EDTSpecial Weather StatementRNKCity of Lynchburg24 min
Aug 15, 5:41 PM EDTSpecial Weather StatementRNKGrayson34 min
Aug 15, 5:50 PM EDTSpecial Weather StatementRNKMontgomery25 min
Aug 15, 6:09 PM EDTSpecial Weather StatementRNKBland36 min
Aug 15, 6:25 PM EDTSpecial Weather StatementRNKBland35 min
Aug 15, 6:29 PM EDTSpecial Weather StatementRNKMontgomery31 min
Aug 15, 6:59 PM EDTSpecial Weather StatementRNKMontgomery31 min
Aug 15, 7:02 PM EDTSpecial Weather StatementRNKSmyth43 min
Aug 15, 7:46 PM EDTSpecial Weather StatementRNKSmyth29 min
Aug 15, 1:58 PM EDTSpecial Weather StatementRNKRockingham32 min
Aug 15, 2:14 PM EDTSpecial Weather StatementRNKWatauga46 min
Aug 15, 2:26 PM EDTSpecial Weather StatementRNKWatauga34 min
Aug 15, 2:54 PM EDTSpecial Weather StatementRNKSurry36 min
Aug 15, 3:00 PM EDTSpecial Weather StatementRNKWatauga30 min
Aug 15, 3:02 PM EDTSpecial Weather StatementRNKCaldwell28 min
Aug 15, 3:12 PM EDTSpecial Weather StatementRNKWilkes63 min
Aug 15, 3:26 PM EDTSpecial Weather StatementRNKSurry64 min
Aug 15, 3:30 PM EDTSpecial Weather StatementRNKAlleghany30 min
Aug 15, 3:37 PM EDTAreal Flood AdvisoryRNKWilkes4 hr
Aug 15, 3:59 PM EDTSpecial Weather StatementRNKAlleghany16 min
Aug 15, 4:08 PM EDTSpecial Weather StatementRNKWilkes52 min
Aug 15, 4:12 PM EDTSpecial Weather StatementRNKSurry33 min
Aug 15, 4:44 PM EDTSpecial Weather StatementRNKYadkin31 min
Aug 15, 4:56 PM EDTSpecial Weather StatementRNKStokes34 min
Aug 15, 5:12 PM EDTSpecial Weather StatementRNKAshe, Watauga48 min
Aug 15, 5:17 PM EDTSpecial Weather StatementRNKYadkin43 min
Aug 15, 5:26 PM EDTSpecial Weather StatementRNKStokes34 min
Aug 15, 5:33 PM EDTSpecial Weather StatementRNKYadkin12 min
Aug 15, 6:05 PM EDTSpecial Weather StatementRNKYadkin25 min

Nearby

Special Weather Statements in Virginia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.